Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 371, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 18, 2012, 7:08 PM CDT for Breckinridge County, Hancock County, Ohio County, Kentucky; Perry County, Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2012, 7:08 PM CDT (00:08 UTC)
- Expired
- Jul 18, 2012, 7:35 PM CDT
- In force
- 27 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Perry County, IN, Breckinridge County, KY, Hancock County, KY, Ohio County, KY
The radar
The Louisville radar (KLVX), 78 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2564 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
252
WUUS53 KLMK 190008
SVRLMK
INC123-KYC027-091-183-190035-
/O.NEW.KLMK.SV.W.0371.120719T0008Z-120719T0035Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
708 PM CDT WED JUL 18 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
SOUTHEASTERN HANCOCK COUNTY IN NORTHWEST KENTUCKY...
NORTHEASTERN OHIO COUNTY IN NORTHWEST KENTUCKY...
SOUTHERN PERRY COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 735 PM CDT
* AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SKILLMAN TO HERBERT...MOVING SOUTHEAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
HOLT AND PATESVILLE...
LAUER AND HAYNESVILLE...
CLOVERPORT...
VICTORIA CROSSROADS AND EASTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3774 8683 3779 8683 3791 8672 3793 8654
3754 8668 3766 8685 3768 8683 3770 8687
3771 8687
TIME...MOT...LOC 0007Z 314DEG 11KT 3788 8667 3769 8681
WIND...HAIL 60MPH <.50IN
$$
TWFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 6:43 PM CDT, 25 minutes earlier.
Area forecast discussion, Jul 18, 6:43 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
743 PM EDT WED JUL 18 2012
.Mesoscale Update...
Updated at 743 PM EDT Wed Jul 18 2012
Several clusters of strong to severe convection continue to drop
southward across the forecast area this evening. Atmosphere is
fairly worked over across the northeast/Bluegrass where several
rounds of heavy convection have essentially overturned the
atmosphere. Still getting some renewed convection along the western
and southern boundaries of this Bluegrass convection as the gust
fronts head south and west. These gust fronts are quite strong
given the instability and heat that we've had this afternoon. 40-50
MPH gusts are possible along these outflows as they blow through.
Cluster of strongest convection appears to be over our western
sections across southwest Indiana. This area has not been worked
over and instability and moisture are greatest out in this area.
Precipitation efficiencies are quite high and it is likely that
these storms are putting out a ton of torrential rainfall. These
storms will affect primarily Perry Co. Indiana, Hancock, Ohio, and
Breckinridge counties in Kentucky over the next 60-120 minutes.
Other convection along the I-65 corridor from Larue south into Hart
county will continue to drop south, but recent trends suggests
weakening as instability is waning.
&&
.Short Term (Tonight - Thursday Night)...
Issued at 300 PM EDT Wed Jul 18 2012
Several small vortmaxes as well as outflow from earlier convection
creating isolated thunderstorms so far this afternoon. Still
expecting scattered convection by late afternoon, especially as we
have a nice boundary scooting in from the central Indiana at this
time. Model soundings and SPC mesoanalysis page indicate plenty of
instability. Added in wording for gusty winds and heavy rain into
the zones in the last update and have kept it in with a pre-first
period zone wording this package.
New heat advisory area still looks good and plan no further changes
with this forecast package. The problem creeps in again tomorrow,
with heat indices highly dependent on timing of convection during
the day. Based on current forecast, have heat indices rising to
similar levels to what we have today. Expect more
convection/afternoon cloud cover to limit the length of time we stay
at those high levels.
As for that convection, have plenty of deep tropical moisture over
the region tomorrow. Any of those weak shortwaves can spark off a
cluster of storms, similar to what we had this morning off to the
northeast. So we have two possibilities for weather tomorrow...the
first being morning convection spreading across some part of the
region and delaying onset of heavier storms until the afternoon. The
other option would be little to no morning convection allowing
temperatures to go up quickly and then firing off storms early in
the afternoon and continuing across the region at least into the
evening. A front approaching the region from the north would serve
as an early focus for convection that would send outflows into our
area to combine with the heating and create numerous storms. Will
lean toward the second solution, but keep in isolated pops for the
morning.
With this more likely solution in mind, thunderstorms that form in
the afternoon will have plenty of instability to work with as well.
Temperatures aloft look too warm for large hail, so will mention
more of the wind threat as well as heavy rainfall.
Thursday night our area will be very close to that front and a
digging trough moving into the Ohio Valley. The proximity to both
will leave in good rain chances through the night.
.Long Term (Friday through Wednesday)...
Issued at 230 PM EDT Wed Jul 18 2012
The Ohio Valley will be in the weakness between the Bermuda ridge
and another upper-level ridge amplifying over the Plains. Shortwave
trof will dig into that weakness on Friday, pushing a weak cool
front into the region. A healthy moisture feed will support showers
and thunderstorms, with the highest POPs from the Bluegrass region
south to Lake Cumberland. Will carry likely POPs there, with a solid
chance west of I-65.
POPs taper from NW to SE Friday night, and the forecast will be dry
for at least the first half of the weekend. Weak and rapidly
modifying bubble of high pressure will provide some relief from the
heat and humidity, but this run leaves us less confident than the
last in just how much of an air mass change will occur. Best guess
is max temps in the mid/upper 80s Saturday, with dewpoints from the
mid-60s near the Ohio River to around 70 in south-central Kentucky.
Upper trof lifts out later in the weekend as the front washes out to
our south. Upper ridge remains well off to our west, with weak NW
flow east of the Mississippi. Daytime temps will recover into the
90s on Sunday, with overnight lows rebounding to the lower/mid 70s
by Sunday night. POPs will be mostly diurnally driven, with slight
chance by day and dry forecast by night. Perhaps an increase in POPs
by Wednesday as there is a better chance for an MCS to roll SE out
of the Upper Midwest and hold together into the Ohio Valley.
&&
.Aviation (00Z TAF Issuance)...
Issued at 655 PM EDT Wed Jul 18 2012
Diurnally driven convection continues across the forecast area this
evening and KLEX seems likely to bear the brunt of it. Strong
cluster of storms just north of KLEX will push through over the next
hour. Torrential rains reducing visibilities to less than a mile
along with wind gusts up to 45 kts can be expected. This activity
should diminish rapidly after 19/01Z. Over at KSDF and KBWG, will
keep VCTS in the forecast for now...for the next few hours as
convection continues to fire along various outflow boundaries.
Atmospheric instability should weaken with the loss of diurnal
heating by 19/01-02Z. VFR conditions look likely overnight, but
there is some concern for fog potential. We will re-evaluate that
and issue another TAF update before 19/03Z to address those concerns.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
INZ076>079-083-084-089>092.
KY...HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
KYZ023>032.
Mesoscale........MJ
Short Term.......RJS
Long Term........RAS
Aviation.........MJHazardous weather outlook, Jul 18, 2:32 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 332 PM EDT WED JUL 18 2012 KYZ033>043-045>049-053>057-061>067-070>078-081-082-192245- HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY- ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY- WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY- BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT... GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON... DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE... MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD... RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 332 PM EDT WED JUL 18 2012 /232 PM CDT WED JUL 18 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT AS A MOIST AND UNSTABLE AIRMASS REMAINS IN THE AREA. THE MAIN THREATS WITH THESE STORMS WILL BE TORRENTIAL RAINFALL...GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING. HEAT INDICES WILL PEAK IN THE 100 TO 105 DEGREE RANGE FOR A FEW HOURS THIS AFTERNOON FOR THOSE AREAS THAT STAY AWAY FROM THE RAIN. USE CAUTION IF PLANNING TO BE OUTDOORS FOR AN EXTENDED PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH FRIDAY EVENING AS A WEAK COOL FRONT AND UPPER TROUGH CROSS THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE HEAVY RAIN THAT MAY CAUSE SOME MINOR FLOODING...FREQUENT CLOUD TO GROUND LIGHTNING...AND SOME ISOLATED DAMAGING WINDS. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON SUNDAY THROUGH TUESDAY...ESPECIALLY ACROSS SOUTH-CENTRAL KENTUCKY. BRIEF HEAVY RAINFALL AND GUSTY WINDS WILL BE THE MAIN THREAT WITH THESE STORMS. THUNDERSTORMS MAY INCREASE IN COVERAGE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT INSTANCES OF STRONG WINDS AND VERY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE) INZ076>079-083-084-089>092-KYZ023>032-192245- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD 332 PM EDT WED JUL 18 2012 /232 PM CDT WED JUL 18 2012/ ...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT AS A MOIST AND UNSTABLE AIRMASS REMAINS IN THE AREA. THE MAIN THREATS WITH THESE STORMS WILL BE TORRENTIAL RAINFALL...GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING. HEAT INDICES WILL PEAK JUST ABOVE 105 DEGREES FOR A FEW HOURS THIS AFTERNOON. USE CAUTION IF PLANNING TO BE OUTDOORS FOR AN EXTENDED PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH FRIDAY EVENING AS A WEAK COOL FRONT AND UPPER TROUGH CROSS THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE HEAVY RAIN THAT MAY CAUSE SOME MINOR FLOODING...FREQUENT CLOUD TO GROUND LIGHTNING...AND SOME ISOLATED DAMAGING WINDS. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON SUNDAY THROUGH TUESDAY...ESPECIALLY ACROSS SOUTH-CENTRAL KENTUCKY. BRIEF HEAVY RAINFALL AND GUSTY WINDS WILL BE THE MAIN THREAT WITH THESE STORMS. THUNDERSTORMS MAY INCREASE IN COVERAGE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT INSTANCES OF STRONG WINDS AND VERY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE) RJS/RAS
In the hours before
Local storm report, Jul 18, 6:22 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
722 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND DMG 2 W LEXINGTON 38.04N 84.50W
07/18/2012 FAYETTE KY BROADCAST MEDIA
TREES DOWN NEAR ALEXANDRIA DRIVE.
&&
EVENT NUMBER LMK1200798
MJSpecial weather statement, Jul 18, 6:49 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
749 PM EDT WED JUL 18 2012
KYC001-021-045-079-137-151-155-217-190020-
LINCOLN KY-MADISON KY-MARION KY-TAYLOR KY-ADAIR KY-BOYLE KY-CASEY
KY-GARRARD KY-
749 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS MOVING SOUTH THROUGH EAST CENTRAL
KENTUCKY...
AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES EAST OF
LEBANON TO 9 MILES NORTHWEST OF SANDGAP...AND MOVING SOUTH AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
LIBERTY...
STANFORD...
CAMPBELLSVILLE...
WALNUT FLAT AND PREACHERSVILLE...
BRADFORDSVILLE AND SUGAR GROVE...
HIGHLAND AND TURKEYTOWN...
MERRIMAC AND SOUTH FORK...
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN. THESE
WINDS MAY BE STRONG ENOUGH TO PRODUCE POWER OUTAGES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3756 8411 3755 8417 3752 8420 3751 8427
3753 8434 3747 8438 3748 8444 3733 8450
3735 8455 3734 8457 3724 8471 3726 8540
3763 8517 3760 8410
TIME...MOT...LOC 2349Z 008DEG 28KT 3756 8503 3755 8420
MJSpecial weather statement, Jul 18, 6:50 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
750 PM EDT WED JUL 18 2012
KYC099-190050-
HART KY-
650 PM CDT WED JUL 18 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF MUNFORDVILLE...AND MOVING
SOUTH AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
LINWOOD AND POWDER MILL...
RIO AND HINESDALE...
GLEN LILY...
CANMER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3715 8587 3744 8592 3743 8577 3742 8568
3738 8566 3737 8568 3730 8570 3726 8567
3718 8569
TIME...MOT...LOC 2350Z 347DEG 10KT 3737 8578
RASSpecial weather statement, Jul 18, 6:52 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
752 PM EDT WED JUL 18 2012
INC123-190020-
PERRY IN-
652 PM CDT WED JUL 18 2012
...CONTINUOUS AND EXTREMELY DANGEROUS CLOUD TO GROUND LIGHTNING OVER
WESTERN PERRY COUNTY...
AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS OVER THE WESTERN HALF OF PERRY
COUNTY. THE STORMS WERE MOVING SOUTHEAST AROUND 15 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THESE
STORMS. THE LIGHTNING IS EXTREMELY DANGEROUS! SEEK SHELTER INDOORS
AND STAY AWAY FROM WINDOWS!
TORRENTIAL RAIN IS ALSO FALLING FROM THESE STORMS ALONG WITH WIND
GUSTS UP TO 30 MPH OR SO.
* THESE STORMS WILL ALSO IMPACT...
TELL CITY...
RANGER...
LILLY DALE AND GATCHEL...
TERRY AND APALONA...
CELINA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES.
&&
LAT...LON 3801 8680 3801 8678 3808 8678 3809 8677
3811 8679 3821 8679 3821 8656 3792 8655
3793 8676 3800 8680
TIME...MOT...LOC 2348Z 279DEG 13KT 3817 8671 3800 8670
TWFLocal storm report, Jul 18, 6:57 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
757 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM TSTM WND DMG BRYANTSVILLE 37.72N 84.65W
07/18/2012 GARRARD KY BROADCAST MEDIA
TREES DOWNED NEAR BRYANTSVILLE
&&
EVENT NUMBER LMK1200800
MJSpecial weather statement, Jul 18, 7:06 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
806 PM EDT WED JUL 18 2012
INC019-KYC111-185-211-190035-
CLARK IN-JEFFERSON KY-OLDHAM KY-SHELBY KY-
806 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS MOVING SOUTHWARD JUST EAST OF THE
LOUISVILLE METRO AREA...
AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PROSPECT...AND MOVING SOUTH AT 10 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
ST. MATTHEWS...
PROSPECT...
OKOLONA...
LYNDON...
JEFFERSONTOWN...
OAK PARK...
LOUISVILLE BOWMAN FIELD...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3815 8528 3813 8537 3815 8542 3813 8543
3812 8543 3808 8565 3809 8568 3835 8571
3846 8553
TIME...MOT...LOC 0006Z 008DEG 10KT 3832 8559
MJThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:04 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Lincoln, Marion, Taylor | 41 min |
| Jul 18, 7:06 PM CDT | Special Weather Statement | LMK | Jefferson | 29 min |
| Jul 18, 7:30 PM CDT | Special Weather Statement | LMK | Bullitt, Jefferson, Spencer | 30 min |
| Jul 18, 7:33 PM CDT | Areal Flood Advisory | LMK | Hancock | 87 min |
| Jul 18, 8:07 PM CDT | Special Weather Statement | LMK | Nelson | 28 min |
| Jul 18, 8:10 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Larue, Nelson | 30 min |
| Jul 18, 8:29 PM CDT | Severe Thunderstorm Warning | LMK | Larue, Nelson | 31 min |
| Jul 18, 8:39 PM CDT | Special Weather Statement | LMK | Marion | 31 min |
| Jul 18, 9:00 PM CDT | Severe Thunderstorm Warning | LMK | Green, Hart, Larue, Taylor | 10 min |
| Jul 19, 2:33 AM CDT | Heat Advisory | LMK | Breckinridge, Bullitt, Butler, Edmonson, Grayson, Hancock and 9 more | 17 hr |
| Jul 19, 9:44 AM CDT | Special Weather Statement | LMK | Casey | 31 min |
| Jul 19, 12:00 PM CDT | Special Weather Statement | LMK | Harrison | 30 min |
| Jul 19, 12:32 PM CDT | Special Weather Statement | LMK | Nicholas | 28 min |
| Jul 19, 12:48 PM CDT | Special Weather Statement | LMK | Clark, Fayette | 42 min |
| Jul 19, 1:20 PM CDT | Severe Thunderstorm Warning | LMK | Clark | 30 min |
| Jul 19, 1:58 PM CDT | Special Weather Statement | LMK | Spencer | 32 min |
| Jul 19, 2:09 PM CDT | Severe Thunderstorm Warning | LMK | Clark | 31 min |
| Jul 19, 2:11 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Fayette, Scott, Woodford | 29 min |
| Jul 19, 2:26 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Woodford | 24 min |
| Jul 19, 2:41 PM CDT | Severe Thunderstorm Warning | LMK | Fayette, Scott, Woodford | 29 min |
| Jul 19, 2:52 PM CDT | Areal Flood Advisory | LMK | Woodford | 3 hr |
| Jul 19, 3:07 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Jessamine, Madison, Woodford | 48 min |
| Jul 19, 3:38 PM CDT | Severe Thunderstorm Warning | LMK | Madison | 52 min |
| Jul 19, 4:30 PM CDT | Severe Thunderstorm Warning | LMK | Madison | 15 min |
| Jul 19, 4:33 PM CDT | Severe Thunderstorm Warning | LMK | Oldham | 32 min |
| Jul 19, 4:52 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Jessamine, Madison | 43 min |
| Jul 19, 5:03 PM CDT | Severe Thunderstorm Warning | LMK | Oldham | 32 min |
| Jul 19, 5:15 PM CDT | Severe Thunderstorm Warning | LMK | Henry, Shelby | 45 min |
| Jul 19, 5:25 PM CDT | Special Weather Statement | LMK | Jefferson | 30 min |
| Jul 19, 5:31 PM CDT | Severe Thunderstorm Warning | LMK | Shelby | 39 min |
| Jul 19, 5:31 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 44 min |
| Jul 19, 5:34 PM CDT | Special Weather Statement | LMK | Oldham | 31 min |
| Jul 19, 5:46 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 29 min |
| Jul 19, 5:50 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 45 min |
| Jul 19, 5:56 PM CDT | Special Weather Statement | LMK | Butler, Grayson | 44 min |
| Jul 19, 6:00 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Henry, Scott, Shelby, Woodford | 45 min |
| Jul 19, 6:09 PM CDT | Special Weather Statement | LMK | Spencer | 31 min |
| Jul 19, 6:10 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Ohio | 45 min |
| Jul 19, 6:11 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson, Spencer | 29 min |
| Jul 19, 6:20 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson | 9 min |
| Jul 19, 6:29 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Nelson, Washington, Woodford | 46 min |
| Jul 19, 6:46 PM CDT | Severe Thunderstorm Warning | LMK | Green, Hart | 29 min |
| Jul 19, 6:48 PM CDT | Severe Thunderstorm Warning | LMK | Nelson, Spencer | 22 min |
| Jul 19, 6:50 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson, Hart | 45 min |
| Jul 19, 6:51 PM CDT | Special Weather Statement | LMK | Breckinridge | 44 min |
| Jul 19, 6:59 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Larue, Marion, Mercer, Nelson and 2 more | 46 min |
| Jul 19, 3:28 PM CDT | Special Weather Statement | LMK | Scott | 87 min |
| Jul 19, 3:34 PM CDT | Severe Thunderstorm Warning | LMK | Washington | 41 min |
| Jul 19, 4:25 PM CDT | Special Weather Statement | LMK | Clark, Scott | 45 min |
| Jul 19, 4:28 PM CDT | Special Weather Statement | LMK | Orange | 42 min |
| Jul 19, 4:31 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson, Scott | 29 min |
| Jul 19, 4:38 PM CDT | Severe Thunderstorm Warning | LMK | Washington | 32 min |
| Jul 19, 5:10 PM CDT | Special Weather Statement | LMK | Harrison | 30 min |
| Jul 19, 5:12 PM CDT | Special Weather Statement | LMK | Washington | 28 min |
| Jul 19, 5:20 PM CDT | Severe Thunderstorm Warning | LMK | Washington | 30 min |
| Jul 19, 5:38 PM CDT | Severe Thunderstorm Warning | LMK | Clark, Floyd, Harrison | 32 min |
| Jul 19, 5:47 PM CDT | Severe Thunderstorm Warning | LMK | Dubois | 38 min |
| Jul 19, 5:59 PM CDT | Special Weather Statement | LMK | Harrison | 61 min |
| Jul 19, 6:25 PM CDT | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Perry | 45 min |
| Jul 19, 6:53 PM CDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison | 42 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.